Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Corpus Christi, TX

February 16, 202215 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 16, 2022, 3:45 PM CST for 15 counties in Texas. It took effect at Feb 17, 2022, 9:00 AM CST. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2022, 3:45 PM CST (21:45 UTC)
In effect from
Feb 17, 2022, 9:00 AM CST
Expired
Feb 17, 2022, 8:00 PM CST
In force
11 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 2:30 PM CSTWILDFIRE5 E Tilden, TXMCMULLEN COUNTY SHERIFFS OFFICE REPORTED A WILDFIRE EAST OF TILDEN BETWEEN COUNTY ROAD 308 AND FM 99. THE FIRE HAD BURNED OVER 300 ACRES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS84 KCRP 162145
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
345 PM CST Wed Feb 16 2022

TXZ229>231-239>241-171000-
/O.UPG.KCRP.FW.A.0002.220217T1500Z-220218T0600Z/
/O.NEW.KCRP.FW.W.0002.220217T1500Z-220218T0200Z/
La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-
345 PM CST Wed Feb 16 2022

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST THURSDAY FOR
THE BRUSH COUNTRY AND RIO GRANDE PLAINS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 9 AM to 8 PM CST Thursday.

* AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... 
  Duval...Jim Wells. 

* TIMING...9 AM to 8 PM CST Thursday.

* WIND...Northwest around 20 MPH with occasional gusts to 30 
  MPH. Winds will shift to the north and northeast after sunset 
  at 15 to 25 mph. 

* HUMIDITY...Falling to 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. 

Residents are urged to exercise care with respect to all outdoor
activities that could inadvertently cause wildfires. Report
wildfires quickly to the nearest fire department or law
enforcement office.

&&

$$

87
3 follow-up statements
110 
WWUS84 KCRP 170853 AAA
RFWCRP

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
253 AM CST Thu Feb 17 2022

TXZ229>231-239>241-171500-
/O.CON.KCRP.FW.W.0002.220217T1500Z-220218T0200Z/
La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-
253 AM CST Thu Feb 17 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CST 
THURSDAY FOR THE BRUSH COUNTRY AND RIO GRANDE PLAINS...

* AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... 
  Duval...Jim Wells. 

* TIMING...9 AM to 8 PM CST Thursday.

* WIND...Northwest around 20 MPH with occasional gusts to 30 MPH
  before noon. Winds will shift to the north and northeast around
  sunset with gusts to 30 mph.

* HUMIDITY...Falling to 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

Residents should avoid outdoor activities involving sparks or open
flames. Report wildfires to the nearest fire department or law 
enforcement office.

&&

$$
318 
WWUS84 KCRP 171528
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
928 AM CST Thu Feb 17 2022

TXZ229>231-239>241-180200-
/O.CON.KCRP.FW.W.0002.000000T0000Z-220218T0200Z/
La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-
928 AM CST Thu Feb 17 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR THE BRUSH COUNTRY AND RIO GRANDE PLAINS...

* AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... 
  Duval...Jim Wells. 

* TIMING...9 AM to 8 PM CST Thursday.

* WIND...Northwest around 20 MPH with occasional gusts to 30 
  MPH before noon. Winds will shift to the north and northeast 
  around sunset with gusts to 30 mph. 

* HUMIDITY...Falling to 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

Residents should avoid outdoor activities involving sparks or
open flames. Report wildfires to the nearest fire department or
law enforcement office.

&&

$$
234 
WWUS84 KCRP 171722
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1122 AM CST Thu Feb 17 2022

TXZ232>234-242>247-342>347-442-443-447-180200-
/O.EXA.KCRP.FW.W.0002.000000T0000Z-220218T0200Z/
Bee-Goliad-Victoria-Inland Kleberg-Inland Nueces-
Inland San Patricio-Coastal Aransas-Inland Refugio-Inland Calhoun-
Coastal Kleberg-Coastal Nueces-Coastal San Patricio-
Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands-
Nueces Islands-Calhoun Islands-
1122 AM CST Thu Feb 17 2022

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE
VERY LOW RH AND GUSTY WINDS FOR THE COASTAL PLAINS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect until 8 PM CST this evening. 

* AFFECTED AREA...Bee...Goliad...Victoria...Inland Kleberg... 
  Inland Nueces...Inland San Patricio...Coastal Aransas... 
  Inland Refugio...Inland Calhoun...Coastal Kleberg...Coastal 
  Nueces...Coastal San Patricio...Aransas Islands...Coastal 
  Refugio...Coastal Calhoun...Kleberg Islands...Nueces Islands...
  Calhoun Islands. 

* TIMING...9 AM to 8 PM CST Thursday.

* WIND...Northwest around 20 MPH with occasional gusts to 30 
  MPH before noon. Winds will shift to the north and northeast 
  around sunset with gusts to 30 mph.

* HUMIDITY...Falling to 10 to 20 percent in the afternoon, 20 to
  40 percent on the islands.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

Residents should avoid outdoor activities involving sparks or
open flames. Report wildfires to the nearest fire department or
law enforcement office.

&&

$$

TXZ229>231-239>241-180200-
/O.CON.KCRP.FW.W.0002.000000T0000Z-220218T0200Z/
La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells-
1122 AM CST Thu Feb 17 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR VERY LOW RH AND GUSTY WINDS FOR THE RIO GRANDE PLAINS AND
BRUSH COUNTRY...

* AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... 
  Duval...Jim Wells. 

* TIMING...9 AM to 8 PM CST Thursday.

* WIND...Northwest around 20 MPH with occasional gusts to 30 
  MPH before noon. Winds will shift to the north and northeast 
  around sunset with gusts to 30 mph.

* HUMIDITY...Falling to 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and very warm temperatures
can contribute to extreme fire behavior.

Residents should avoid outdoor activities involving sparks or
open flames. Report wildfires to the nearest fire department or
law enforcement office.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 16, 12:48 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 16, 12:48 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1248 PM CST Wed Feb 16 2022

.AVIATION...

Expect a transition to VFR areawide by late this afernoon. Windy
conditions expected to continue over the Coastal Plains at least
until 00z Thursday. Expect south wind to become generally
moderate, and MVFR ceilings to develop, early tonight. Anticipate
50kt south wind at 2kft approximately 06-12z Thursday, sufficient
to include non-convective LLWS in the TAFs. A shift to moderate
NW surface flow/VFR conditions during the 12-18z Thursday period,
in response to a dry line.

&&

.PREV DISCUSSION... /Issued 539 AM CST Wed Feb 16 2022/

AVIATION...
Still seeing LLWS at COT, ALI and VCT due to light surface winds,
although this will change by 9-10 AM as gusty S winds develop and
the low level jet shifts more toward CRP and VCT. Winds at CRP
could gust to Airport Weather Warning levels (35 knots) this
afternoon, although this appears to be brief and not very impactful
at this time. Otherwise, MVFR CIGs will be hard pressed to clear
VCT today with generally intermittent MVFR elsewhere this morning.
The eastern terminals should see widespread MVFR layers return
tonight with less robust S winds.

PREV DISCUSSION... /Issued 423 AM CST Wed Feb 16 2022/

SHORT TERM (Today through Thursday)...

Winds overnight remained lighter than expected thanks to boundary
layer decoupling, however this will change later this morning as
mixing resumes and taps into at least a portion of a strong LLJ
around 40 knots at 925mb. This LLJ axis will shift E from the
Brush Country by daybreak to the Coastal Bend by noon, so the
strongest winds continue to align well with our Wind Advisory.
PWATs in this LLJ are pushing 1" at 4 AM, but are unlikely to
improve any more through the day per recent guidance. Barring a
few brief and shallow showers racing north this morning, dry
conditions will prevail today under stout capping. Highs today
remain warmest well inland and about 15 degrees cooler over the
Coastal Bend thanks to a bit more clouds in the moist axis and
also cooler trajectories from the Gulf.

Tonight, a vigorous and negatively tilted trough will eject
across the Permian Basin and track too far north for any sensible
weather here. Just a sliver of low PoPs remains in the Victoria
Crossroads overnight as the LLJ ramps up and bolsters moisture
advection. The focus then shifts to a dryline slicing SE Thursday
morning ahead of dewpoints tumbling through the 20s and 30s over
the Brush Country. Although the gradient flow is not particularly
impressive behind this boundary, feel that vertical mixing and
momentum transfer will prove more efficient than most models
indicate given widespread highs in the 80s and a very dry
boundary layer. Models show enough overlap between gusty NW winds
and RH values below 30% to justify a Fire Weather Watch for the
Brush Country and Rio Grande Plains, wheres locations farther east
see mostly elevated fire conditions given a shorter window for
gusty winds and low humidities. Any wildfires will need
particularly close monitoring toward sunset as a cold front
causes NW winds to veer NNE which could complicate fire fighting
efforts.

LONG TERM (Thursday Night through Tuesday)...

Temperatures will cool behind the FROPA Thursday night with lows
dropping into the upper 30s to mid 40s. Skies will remain partly to
mostly cloudy through the long term period as a synoptic trough
pattern prevails and onshore winds in the lower levels bring
moisture into the region. Expect temperatures to warm through the
weekend and into next week with highs expected to be in the 80s to
90s by early next week.

Next shot at precipitation will be next week as another mid-upper
level trough approaches the CWA from the west. PWATs will increase
to around 1.0" for much of the Coastal Plains and 1.5" for the
Coastal Bend and Victoria Crossroads. WAA will help provide support,
along with isentropic lifting, for isolated showers. Showers should
mainly be confined to the Coastal Bend/Victoria Crossroads where
moisture and dynamics are more favorable for development.

Models become discrepant by the end of the long-term period with
regards to the next cold front. ECMWF is the faster solution,
bringing the front into South Texas Wednesday. The Canadian and GFS
bring it through Thursday and Friday respectively. Have gone ahead
and included slight PoPs for the end of the period to account for
the possibility of the ECMWF's timing.

MARINE...

Strong southerly flow will expand into the nearshore waters and
bays this morning, then improve over the bays tonight while
lingering over the waters. Small Craft Advisory conditions
continue through this evening for the bays, and until Thursday
evening over the waters where higher seas will be slow to improve.
Winds will turn offshore Thursday morning and become mostly
moderate throughout the day. A few showers are possible this
morning and again tonight and Thursday morning. A cold front
arriving Thursday night may result in occasional Gale conditions
through early Friday as strong to very strong northeasterly flow
develops across the Gulf waters. Small Craft Advisory conditions
can be expected ahead and behind the cold front. Weak to moderate
onshore flow returns Sunday and the increased moisture will lead
to some isolated to scattered showers briefly each day through the
middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    64  82  41  61  43  /  10   0   0   0   0
Victoria          64  79  37  60  37  /  20   0   0   0   0
Laredo            60  83  44  65  43  /   0   0   0   0   0
Alice             62  85  39  64  40  /  10   0   0   0   0
Rockport          63  78  40  60  44  /  10   0   0   0   0
Cotulla           58  82  40  66  40  /   0   0   0   0   0
Kingsville        63  84  40  62  41  /  10   0   0   0   0
Navy Corpus       64  75  43  58  48  /  10   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 PM CST this evening For the following
     zones: Bee...Coastal Aransas...Coastal Calhoun...Coastal
     Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
     Patricio...Goliad...Inland Calhoun...Inland Kleberg...
     Inland Nueces...Inland Refugio...Inland San Patricio...Jim
     Wells...Live Oak...Victoria.

     Fire Weather Watch from Thursday morning through Thursday
     evening For the following zones: Duval...Jim Wells...La
     Salle...Live Oak...McMullen...Webb.

GM...Small Craft Advisory until 6 PM CST Thursday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory until 3 AM CST Thursday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

WC/87...AVIATION
Hazardous weather outlook, Feb 16, 5:22 AM CST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
522 AM CST Wed Feb 16 2022

TXZ229>234-239>247-342>347-442-443-447-171130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
522 AM CST Wed Feb 16 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Southerly winds of 25 to 30 mph with gusts near 40 mph are
likely over the Coastal Plains and Victoria Crossroads. A Wind
Advisory is in effect from 10 AM until 6 PM.

There is a MODERATE risk of rip currents along Gulf-facing
beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Elevated to critical fire weather conditions are likely on
Thursday as very warm and dry air combines with gusty northwest
winds. A Fire Weather Watch is in effect Thursday from 9 AM until
midnight Friday for the Brush Country and Rio Grande Plains.

There is a MODERATE risk of rip currents along Gulf-facing
beaches.

GMZ230-235-250-255-270-275-171130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
522 AM CST Wed Feb 16 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions continue through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions through late Thursday night over
the Gulf waters, and again Friday and Monday. Brief gusts to gale
force are possible Thursday night and early Friday morning.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:39 AM CSTFire Weather WatchCRPDuval, Jim Wells, La Salle, Live Oak, McMullen, Webb13 hr
Feb 16, 3:37 PM CSTGale WatchCRP12 hr

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.